Radiation pneumonitis: A complication resulting from combined radiation and chemotherapy for early breast cancer

E. Gez*, A. Sulkes, R. Isacson, R. Catane, Z. Weshler

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

Described is a patient with early breast carcinoma who developed clinical radiation pneumonitis during primary radiation therapy and concomitant chemotherapy that included prednisone. This syndrome developed three days following abrupt steroid withdrawal. Retrieval of steroids brought complete resolution of the clinical and radiological findings. Although this syndrome is rare, it is recommended that steroid therapy in a patient previously irradiated to the chest be avoided.

Original languageEnglish
Pages (from-to)116-119
Number of pages4
JournalJournal of Surgical Oncology
Volume30
Issue number2
DOIs
StatePublished - Oct 1985
Externally publishedYes

Keywords

  • adjuvant chemotherapy
  • breast cancer
  • radiation pneumonitis
  • radiotherapy
  • steroids withdrawal

Fingerprint

Dive into the research topics of 'Radiation pneumonitis: A complication resulting from combined radiation and chemotherapy for early breast cancer'. Together they form a unique fingerprint.

Cite this